Thunderstorm Wind, Jefferson
- When
- August 4, 3:15 PM MST to 3:25 PM MST
- Where
- Jefferson County, 1 mi N of Roberts
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.734, -112.130
A 59 mph wind gust was measured at Roberts.
Damaging lightning strikes and strong winds recorded.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Damaging lightning strikes and strong winds recorded.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 4, 1:04 PM MST, 2 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 204 PM MDT TUE AUG 4 2015 .DISCUSSION...THIS AFTERNOON AND EVENING A DISTURBANCE CROSSING CALIFORNIA AND NEVADA IS EXPECTED TO GENERATE SOME THUNDERSTORMS IN THE CASSIA COUNTY AREA. THERE IS ALSO A SLIGHT CHANCE OVER THE CENTRAL MOUNTAINS. CONFIDENCE IS NOT STRONG ON ANY STORMS OVER THE UPPER SNAKE PLAIN...BUT FELT THAT MID LEVEL STEERING WINDS MIGHT CARRY A CELL INTO THAT AREA. THE SOUTHWEST FLOW ADVANCING INTO CALIFORNIA WILL ALSO BRING ANOTHER DISTURBANCE INTO IDAHO OVER NIGHT TONIGHT AND THROUGH THE DAY WEDNESDAY. THIS ONE IS SUPPORTED BY RIGHT EXIT REGION OF THE UPPER LEVEL JET STREAM WINDS WHICH SUPPORTS STRONGER THUNDERSTORMS ON WEDNESDAY...SOME WITH STRONG OUTFLOW WINDS AND SOME MODERATE HAIL. THE SOUTHERN AND EASTERN HIGHLANDS...INCLUDING THE SNAKE PLAIN LOOK TO BE THE FOCUS OF ACTIVITY. THURSDAY WILL BE A STORM FREE DAY...BUT THAT DOES NOT LAST LONG. THE LOW PRESSURE DISTURBANCE OFF THE CALIFORNIA COAST COMES IN ON FRIDAY ALONG WITH A SURGE OF MONSOON MOISTURE MOVING RAPIDLY NORTH FROM MEXICO AND THAT COULD LAST INTO SATURDAY. FOR SUNDAY ON...MODELS PLACE THIS AREA BETWEEN A TROUGH IN THE PACIFIC NORTHWEST AND MONSOON MOISTURE OVER UTAH...COLORADO AND WYOMING. THERE IS NOT A LOT OF AGREEMENT ON WHICH WAY THE PATTERN COULD SHIFT BUT THE SITUATION LOOKS MORE DRY THAN NOT WITH TEMPERATURE IN THE SNAKE PLAIN ONCE AGAIN INCHING TOWARDS 90F. RS && .AVIATION...SHOWERS AND THUNDERSTORMS WILL INCREASE OVER THE NEXT 12- 24 HOURS. THROUGH TONIGHT...MOST OF THE STORMS WILL REMAIN OVER WESTERN LOCATIONS WHICH MEANS A CONTINUATION OF -TSRA/-SHRA THROUGH THE NIGHT ALTHOUGH FARTHER EAST THERE SHOULD BE ISOLATED ACTIVITY. AS THE STORM SWINGS OVER THE STATE TOMORROW...COVERAGE WILL BECOME MORE WIDESPREAD ESPECIALLY FARTHER EAST. STORMS MAY PRODUCE WIND GUSTS OVER 40KTS WITH LOCALLY HEAVY RAIN AND SMALL HAIL...WITH WEDNESDAY BEING THE BIGGEST RISK DAY FOR THE HAIL AND WIND POTENTIAL. KEYES && .FIRE WEATHER...SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH TOMORROW EVENING. MORE WIDESPREAD SHOWERS WILL REMAIN OVER THE MORE WESTERN FIRE WEATHER ZONES THROUGH TONIGHT AND BECOME WIDESPREAD FOR ALL ZONES WEDNESDAY AS THE STORM MOVES OVERHEAD. GREATER COVERAGE OF THUNDERSTORMS AND LIGHTNING WILL PERSIST INTO THE OVERNIGHT HOURS OVER ZONE 427 AND POSSIBLY THE CENTRAL MOUNTAINS. THUNDERSTORM COVERAGE WILL DWINDLE A BIT OVERNIGHT BUT REMAIN AT LEAST ISOLATED IN THOSE AREAS. WE ISSUED A RED FLAG WARNING FOR ZONE 427 FOR THIS AFTERNOON ALL THE WAY THROUGH WEDNESDAY EVENING. SCATTERED COVERAGE OR GREATER WILL OCCUR TOMORROW. WE ISSUED A RED FLAG WARNING FOR REMAINING CRITICAL AREAS IN ZONES 410...413 AND 425 FROM 9AM - 9PM TOMORROW. WITH STRONGER CELLS...EXPECT WINDS TO NEAR 50MPH ALONG WITH LOCALLY HEAVY RAIN AND SMALL HAIL. THE BIGGER RISK DAY FOR HAIL AND STRONGEST WINDS WILL LIKELY BE TOMORROW BUT CAN'T BE RULED OUT FOR TODAY EITHER. DRY CONDITIONS WILL RETURN FOR THURSDAY AND MOST OF FRIDAY. THE NEXT CHANCE OF SHOWERS AND STORMS BEGINS LATER FRIDAY AND CONTINUES INTO THE WEEKEND. KEYES .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 9 AM TO 9 PM MDT WEDNESDAY FOR IDZ410-413- 425. RED FLAG WARNING UNTIL 9 PM MDT WEDNESDAY FOR IDZ427. &&
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1031 AM MDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM HEAVY RAIN 6 SSE GRACE 42.50N 111.68W
08/04/2015 M0.35 INCH CARIBOU ID TRAINED SPOTTER
RAIN FALL DURING THE PAST 24 HOURS.
&&
RSURVICKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
220 PM MDT TUE AUG 4 2015
IDZ022-042100-
SOUTH CENTRAL HIGHLANDS ID-
220 PM MDT TUE AUG 4 2015
...WINDS IN EXCESS OF 40 MPH FOR SOUTHEASTERN CASSIA COUNTY UNTIL 300
PM MDT...
AT 219 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF ELBA. THIS STORM WAS NEARLY STATIONARY.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MALTA...ELBA AND BRIDGE.
LAT...LON 4205 11331 4208 11360 4229 11356 4232 11334
4223 11321
TIME...MOT...LOC 2019Z 180DEG 0KT 4215 11346
RSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 245 PM MDT TUE AUG 4 2015 IDZ022-042130- SOUTH CENTRAL HIGHLANDS ID- 245 PM MDT TUE AUG 4 2015 ...HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH AFFECTING SOUTHEASTERN CASSIA COUNTY UNTIL 330 PM MDT... AT 244 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF ELBA. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ELBA...ALMO AND BRIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4229 11326 4200 11326 4200 11364 4229 11365 TIME...MOT...LOC 2044Z 180DEG 0KT 4215 11346 RS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
348 PM MDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL 2 WNW TERRETON 43.84N 112.48W
08/04/2015 E0.50 INCH JEFFERSON ID TRAINED SPOTTER
HAIL WAS OBSERVED AT THE MUD LAKE AIRPORT. TIME ESTIMATED
BY RADAR
&&
ADESMETPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
352 PM MDT TUE AUG 4 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 9 SSW MUD LAKE 43.72N 112.53W
08/04/2015 M55 MPH JEFFERSON ID MESONET
ROVER INL SITE.
&&
JKEYESSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 408 PM MDT TUE AUG 4 2015 IDZ019-042245- UPPER SNAKE HIGHLANDS ID- 408 PM MDT TUE AUG 4 2015 ...HALF INCH HAIL...WINDS OVER 40 MPH AND HEAVY RAIN AFFECTING NORTHEASTERN CLARK AND CENTRAL FREMONT COUNTIES UNTIL 445 PM MDT... AT 407 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SPENCER...MOVING EAST AT 30 MPH. HALF INCH HAIL...WINDS OVER 40 MPH AND VERY HEAVY RAIN WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... IDMON...SPENCER...KILGORE...SOUTHERN ISLAND PARK RESERVOIR AND SHERIDAN RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4432 11223 4447 11221 4450 11151 4423 11152 TIME...MOT...LOC 2207Z 271DEG 26KT 4439 11211 JKEYES
The Pocatello radar (KSFX), 83 km away, was scanning. The volume nearest the first event began at 22:14 UTC.
1 thunderstorm wind, 1 lightning. Local standard time, as filed.
A 59 mph wind gust was measured at Roberts.
Lightning started a fire in a grain field in Declo with 30 foot flames. 40 to 50 acres of a 140 acre field were destroyed by the fire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2015Every state in 2015This day in weather historyWarnings in Idaho, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599594, 599582.